MAUDE Adverse Event Report: TREVO PRO 18 MICROCATHETER 157CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TREVO PRO 18 MICROCATHETER 157CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 90238
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 12/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is 1 of 2 reports.The subject device is unavailable to manufacturer.
 
Event or Problem Description
During thrombectomy procedure, the subject device microcatheter (trevo pro microcatheter) and other devices were used to remove the proximal face of clot located at the right ica (internal carotid artery)- intracranial-t (bifurcation) extending to m1 and m2.Prior procedure, the patient neurological assessment showed the tici (thrombolysis in cerebral infarction score) of 0.It was reported that the vessel perforation occurred during manipulation.There were no symptomatic intracranial hemorrhage (sich) or neurological deterioration reported.The event was resolved without medical treatment to the patient.24 hours post procedure, the patient neurological assessment showed (tici) of 3 and nihss of 18.According to the site, the relationship of the vessel perforation to the subject device microcatheter and to the procedure.No other information was provided.
 
Additional Manufacturer Narrative
Section b5 executive summary: updated.Section f1/h6 health impact code grid: corrected.This is 1 of 2 reports.
 
Event or Problem Description
During thrombectomy procedure, the subject device microcatheter (trevo pro microcatheter) and other devices were used to remove the proximal face of clot located at the right ica (internal carotid artery)- intracranial-t (bifurcation) extending to m1 and m2.Prior procedure, the patient neurological assessment showed the tici (thrombolysis in cerebral infarction score) of 0.It was reported that the vessel perforation occurred during manipulation.There were no symptomatic intracranial hemorrhage (sich) or neurological deterioration reported.The event was resolved without medical treatment to the patient.24 hours post procedure, the patient neurological assessment showed (tici) of 3 and nihss of 18.According to the site, the relationship of the vessel perforation to the subject device microcatheter and to the procedure.No other information was provided.Update information: received additional information on 8-january-2021 stated that the cause of vessel perforation was microwire perforation when passing through area of vasospasm.The physician waited for 2 minutes, there was no clinical deterioration and after a repeat angiogram, the contrast extravasation did not expand.The patient¿s vessel perforation was resolved without treatment.However, it was reported that the patient has died six days later after post procedure due to aspiration pneumonia gcs 8; with onset day 48h or more post-procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Although the dhr could not be reviewed because the lot number of the (subject device) trevo pro microcatheter remains unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.The (subject device) trevo pro microcatheter was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that vessel perforation occurred during manipulation involving the (subject device) trevo microcatheter.Additional information provided by the customer indicated that the synchro2 and (subject device) trevo pro 18 mc performed as intended, the tortuosity of the patient's anatomy was moderate, and continuous flush was maintained during the procedure.In the physician's opinion, the cause of vessel perforation was due to microwire perforation when passing through an area of vasospasm.The reported 'patient vessel perforation' is a known and anticipated complication to these types of procedures and patient condition and is listed as such in the device directions for use.Therefore, a probable cause of anticipated procedural complication was assigned to this event.This is 1 of 2 reports.

Brand Name
TREVO PRO 18 MICROCATHETER 157CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key11121898
Report Number3012931345-2021-00003
Device Sequence Number845838
Product Code DQO
UDI-Device Identifier00815742002386
UDI-Public00815742002386
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K113260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number90238
Device Catalogue Number90238
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer01/08/2021
02/03/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date01/31/2021
02/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 7 DISTAL ACCESS CATHETER (STRYKER); AXS INFINITY LONG SHEATH CATHETER (STRYKER); MEDELA DOMINANT FLEX PUMP (STRYKER); SYNCHRO 14 GUIDEWIRE (STRYKER); TREVO NXT PROVUE 3 (STRYKER); TREVO PRO 18 MICROCATHETER (STRYKER); AXS CATALYST 7 DISTAL ACCESS CATHETER (STRYKER); AXS INFINITY LONG SHEATH CATHETER (STRYKER); MEDELA DOMINANT FLEX PUMP (STRYKER); SYNCHRO 14 GUIDEWIRE (STRYKER); TREVO NXT PROVUE 3 (STRYKER); TREVO PRO 18 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Other;
Patient Age83 YR